# SDR 2007FA0000639

- Difficulty date: May 7, 2007
- Submitted: July 19, 2007
- Operation: General aviation
- Aircraft: N4604V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0337
- Engine: Lyc O360*
- Propeller: Mcauly B2D34C220
- System (JASC): 3233 · Landing Gear Actuator
- Part: Housing
- Part number: 12810013
- Condition: Cracked
- Location: Mlg Actuator
- Component: Actuator
- Component part number: 98820152
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON A DUAL TRAINING FLIGHT, STUDENT AND INSTRUCTOR HEARD A NOISE WHEN LANDING GEAR WAS RETRACTED.  LT LANDING GEAR REMAINED IN A PARTIALLY RETRACTED/ EXTENDED POSITION, UNABLE TO ACTUATE UP OR DOWN.  THE LT LANDING GEAR ACTUATOR BODY HAD FAILED (CRACKED) AT THE FWD MOUNTING BOLT HOLE, ALLOWING THE ACTUATOR BORE TO OPEN ENOUGH SO THAT  PISTON WOULD NOT ENGAGE THE LANDING GEAR PIVOT SECTOR GEAR SUFFICIENTLY TO MOVE THE LANDING GEAR.  (K)
